Pyrazinamide induced maculopapular rash: A rare case report

Balaji, O and Rose, Sereen T and Bairy, KL and Mohapatra, Aswini Kumar (2016) Pyrazinamide induced maculopapular rash: A rare case report. Research Journal of Pharmaceutical, Biological and Chemical Sciences, 7 (4). pp. 2601-2604. ISSN 0975-8585

[img] PDF
RMS-0926.pdf - Published Version
Restricted to Registered users only

Download (735kB) | Request a copy

Abstract

Non immediate allergic reactions (NIRs) to drugs, due to specific immunologic mechanisms, can be induced by many commercially available drugs Maculopapular exanthema (MPE) is the one among the commonest manifestation following NIRs. Cytokines are known to play a dominant role in causing MPE. T helper 1 (Th1) cytokines and CD4 (+) T cells play a very pivotal role in the pathogenesis of this condition. As a part of pharmaovigilance program we hereby report a case of Maculopapular rash induced by pyrazinamide in a patient treated for pulmonary tuberculosis. The causality, severity, and preventability assessment of the adverse drug reaction was done to establish a causal relationship.

Item Type: Article
Uncontrolled Keywords: Pyrazinamide; maculopapular exanthema; allergic reactions.
Subjects: Medicine > KMC Manipal > Pharmacology
Medicine > KMC Manipal > Pulmonary Medicine
Depositing User: KMC Library
Date Deposited: 29 Jul 2016 14:29
Last Modified: 29 Jul 2016 14:29
URI: http://eprints.manipal.edu/id/eprint/146720

Actions (login required)

View Item View Item